Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 38, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 2, 2006, 5:06 AM EDT for 4 counties in Florida. It took effect at May 2, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2006, 5:06 AM EDT (09:06 UTC)
- In effect from
- May 2, 2006, 1:00 PM EDT
- Expired
- May 2, 2006, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 020906 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 506 AM EDT TUE MAY 2 2006 ...RED FLAG WARNING IN EFFECT FOR INTERIOR AND WEST COAST AREAS THIS AFTERNOON FOR 4 OR MORE HOURS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH FOR ALL OF SOUTH FLORIDA WEDNESDAY AFTERNOON EXCEPT FOR METRO PALM BEACH COUNTY... FLZ063-066-067-070-071-073-075-022300- /O.UPG.KMFL.FW.A.0024.060502T1700Z-060502T2200Z/ /O.NEW.KMFL.FW.W.0038.060502T1700Z-060502T2300Z/ /O.NEW.KMFL.FW.A.0025.060503T1600Z-060503T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- WESTERN DADE-MAINLAND MONROE- 506 AM EDT TUE MAY 2 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. WARMER AFTERNOON TEMPERATURES THIS AFTERNOON COMBINED WITH LOW MOISTURE LEVELS WILL RESULT IN RELATIVE HUMIDITIES REACHING 35 PERCENT OR LESS FOR 4 OR MORE HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY. WARMER TEMPERATURES AND LOW HUMIDITY LEVELS ARE EXPECTED AGAIN ACROSS MUCH OF SOUTH FLORIDA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ069-022300- /O.NEW.KMFL.FW.W.0038.060502T1700Z-060502T2300Z/ /O.NEW.KMFL.FW.A.0025.060503T1600Z-060503T2300Z/ WESTERN COLLIER- 506 AM EDT TUE MAY 2 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. WARMER AFTERNOON TEMPERATURES THIS AFTERNOON COMBINED WITH LOW MOISTURE LEVELS WILL RESULT IN RELATIVE HUMIDITIES REACHING 35 PERCENT OR LESS FOR 4 OR MORE HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY. WARMER TEMPERATURES AND LOW HUMIDITY LEVELS ARE EXPECTED AGAIN ACROSS MUCH OF SOUTH FLORIDA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ072-074-022300- /O.NEW.KMFL.FW.A.0025.060503T1600Z-060503T2300Z/ BROWARD METROPOLITAN-DADE METROPOLITAN- 506 AM EDT TUE MAY 2 2006 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY. WARMER TEMPERATURES AND LOW HUMIDITY LEVELS ARE EXPECTED AGAIN ACROSS MUCH OF SOUTH FLORIDA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
1 follow-up statement
000 WWUS82 KMFL 022012 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 412 PM EDT TUE MAY 2 2006 ...RED FLAG WARNING IN EFFECT FOR INTERIOR AND WEST COAST AREAS THIS AFTERNOON FOR 4 OR MORE HOURS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH FOR SOUTHWEST AND SOUTH CENTRAL FLORIDA WEDNESDAY AFTERNOON... FLZ072-074-022115- /O.CAN.KMFL.FW.A.0025.060503T1600Z-060503T2300Z/ BROWARD METROPOLITAN-DADE METROPOLITAN- 412 PM EDT TUE MAY 2 2006 ...FIRE WEATHER WATCH IS CANCELLED FOR TOMORROW AFTERNOON FOR SOUTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ063-066-067-069>071-073-075-022300- /O.CON.KMFL.FW.W.0038.000000T0000Z-060502T2300Z/ /O.CON.KMFL.FW.A.0025.060503T1600Z-060503T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-WESTERN COLLIER-EASTERN COLLIER- WESTERN BROWARD-WESTERN DADE-MAINLAND MONROE- 412 PM EDT TUE MAY 2 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR SOUTH CENTRAL AND SOUTHWEST FLORIDA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR SOUTHWEST AND SOUTH CENTRAL FLORIDA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. WARMER AFTERNOON TEMPERATURES THIS AFTERNOON COMBINED WITH LOW MOISTURE LEVELS WILL RESULT IN RELATIVE HUMIDITIES REACHING 35 PERCENT OR LESS FOR 4 OR MORE HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY. WARMER TEMPERATURES AND LOW HUMIDITY LEVELS ARE EXPECTED AGAIN ACROSS MUCH OF SOUTH FLORIDA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 2, 4:20 AM EDT, 46 minutes earlier.
Area forecast discussion, May 2, 4:20 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
420 AM EDT TUE MAY 2 2006
.DISCUSSION...
HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES WILL SINK SOUTHWEST
INTO THE GULF OF MEXICO TODAY. THIS WILL KEEP THE SKIES MOSTLY
CLEAR ACROSS THE CWA ALONG WITH THE DRY AIR IN PLACE. SO THE
WEATHER SHOULD BE NICE OVER THE AREA FOR TODAY.
WITH THE DRY AIR IN PLACE AND MOSTLY CLEAR SKIES...HIGH TEMPS
SHOULD BE ABLE TO WARM UP INTO THE MID 80S OVER MOST LOCATIONS
TODAY...WHILE THE LOW TEMPS TONIGHT WILL BE ABLE TO COOL DOWN TO
THE LOWER TO MID 50S OVER THE INTERIOR AREAS TO THE LOWER TO MID
60S ALONG THE COASTAL AREAS OF SOUTH FLORIDA.
THE LOW TEMPS OVER THE INTERIOR AREAS OF SOUTH FLORIDA COULD
AGAIN SEE NEAR RECORD LOWS FOR THIS TIME OF YEAR FOR TONIGHT WHICH ARE:
WEDNESDAY LOWS
IMMOKALEE 52 - 1977
DEVIL GARDEN 45 - 1999
LA BELLE 50 - 1987
EVERGLADES CITY 55 - 1965
40 MILE BEND 53 - 1965
CLEWISTON 54 - 1987
SO PLAN ON MENTIONING VERY COLD TEMPS AGAIN FOR THE INTERIOR AREAS
AWAY FROM THE LAKE FOR TONIGHT.
THE HIGH AND LOW TEMPS SHOULD THEN START A WARMING TREND THROUGH
THE END OF THE WORK WEEK...AS THE HIGH OVER THE GULF OF MEXICO
MOVES EAST INTO CENTRAL FLORIDA. THIS WILL KEEP THE SKIES MOSTLY
CLEAR AND THE WEATHER DRY THROUGH THE WORK WEEK.
.EXTENDED FORECAST...
THE HIGH WILL THEN MOVE EAST INTO THE GULF OF MEXICO THIS WEEKEND
ALLOWING FOR A COLD FRONT OVER THE NORTHERN PLAIN STATES TO MOVE
SOUTHEAST INTO NORTH FLORIDA BEFORE STALLING OUT. THIS WILL ALLOW
FOR SOME DEEP LOW LEVEL MOISTURE TO MOVE INTO SOUTH FLORIDA FOR
THIS WEEKEND FROM THE SOUTHERN GULF OF MEXICO. SO HAVE KEPT THE
SLIGHT CHANCE OF SHOWERS IN THE FORECAST FOR THE CWA FOR THIS WEEKEND.
THE FRONT WILL THEN DISSIPATE EARLY NEXT WEEK ALLOWING FOR THE
HIGH OVER THE WESTERN ATLANTIC WATERS TO WORK BY WEST INTO THE
SUNSHINE STATE. SO HAVE KEPT THE CONDITIONS DRY FOR EARLY NEXT WEEK.
&&
.MARINE...
THE WINDS EARLY THIS MORNING HAVE BEEN FROM THE NORTH AT 10 TO 15
KNOTS...AND SHOULD SLOWLY DECREASE TO 10 KNOTS BY TONIGHT. THE WINDS
WILL THEN CONTINUE TO DECREASE DOWN TO 5 TO 10 KNOTS BY TUESDAY
AND REMAIN AT THESE SPEEDS THROUGH THURSDAY...AS THEY SWING FROM A
NORTHERLY DIRECTION TO A SOUTHERLY DIRECTION. THE WINDS WILL THEN
INCREASE AGAIN TO 10 TO 15 KNOTS BY THIS WEEKEND DO TO THE
PRESSURE GRADIENT TIGHTENING A LITTLE BIT BETWEEN THE HIGH AND THE
COLD FRONT TO THE NORTH.
THE SWELLS AT BUOY 41010 WAS AT 9 FEET EARLY THIS MORNING. THESE
SWELLS SHOULD CONTINUE TO SLOWLY DECREASE THROUGH THE DAY. THIS
WILL ALLOW FOR THE SWELLS ALONG THE ATLANTIC WATERS TO SLOWLY
DECREASE FROM 3 FEET THIS MORNING TO 1 FOOT BY THIS EVENING.
THEREFORE...THE SEAS IN THE GULF STREAM WATERS WILL DECREASE FROM
5 TO 7 FEET DOWN TO 4 TO 6 FEET BY THIS AFTERNOON. THE GULF STREAM
SEAS WILL THEN CONTINUE TO SLOWLY DECREASE TO LESS THAN 6 FEET BY
LATE TONIGHT AND REMAIN BELOW 6 FEET THROUGH REST OF THE WORK WEEK.
SO PLAN ON HAVING A SCA UP FOR THE SEAS IN THE GULF STREAM TILL
NOON TIME AND THEN A SCEC FOR REST OF THE DAY...AND A SCEC UP FOR
THE NEAR-SHORE WATERS OF PALM BEACH UNTIL NOON TODAY.
FOR REST THE GULF SIDE...THE SEAS WILL REMAIN BELOW 6 FEET THROUGH
THE WORK WEEK.
&&
.FIRE WEATHER...
THE TEMPS WILL BE ABLE TO WARM UP INTO THE MID 80S TODAY...AS DEW
POINTS WILL BE IN THE LOWER TO MID 50S OVER THE INTERIOR
AREAS...AND LOWER TO MID 60S ALONG THE EAST COAST AREAS. SO WILL
UPGRADE THE FIRE WATCH TO A RED FLAG WARNING FOR THIS AFTERNOON.
THE TEMPS WILL CONTINUE TO WARM UP FOR WEDNESDAY INTO THE MID TO
UPPER 80S WITH THE SAME DEW POINTS. SO WILL ISSUE A FIRE WATCH FOR
ALL OF THE CWA FOR WEDNESDAY...EXCEPT FOR METRO PALM BEACH COUNTY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 83 61 84 65 / 0 0 5 5
FORT LAUDERDALE 84 65 85 69 / 0 0 5 5
MIAMI 85 66 86 70 / 0 0 5 5
NAPLES 85 61 87 67 / 0 0 5 5
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 17Z TILL 23Z FOR FLZ063-069-066-067-070-071-073-075
FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON FOR ALL ZONES...EXCEPT METRO PALM
BEACH COUNTY.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL NOON EDT TODAY FOR
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NMTO THE TERRITORIAL WATERS OF THE
BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.
GM...NONE.
&&
BAXTERHazardous weather outlook, May 1, 4:01 PM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 401 PM EDT MON MAY 1 2006 AMZ610-FLZ063-066>075-022015- LAKE OKEECHOBEE-GLADES-HENDRY-PALM BEACH WESTERN- PALM BEACH EASTERN-WESTERN COLLIER-EASTERN COLLIER- WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN-MAINLAND MONROE- 401 PM EDT MON MAY 1 2006 ...HIGH RISK OF RIP CURRENTS ALL ATLANTIC COAST BEACHES... ...GULF STREAM SEAS AROUND 9 FEET BUT DIMINISHING TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: THE COMBINATION OF NORTHEAST WINDS AT 15 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS AND LARGE NORTHEAST SWELLS WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES THE REST OF THE AFTERNOON AND EVENING. WAVES: ALTHOUGH WINDS WILL BE SLOWLY SUBSIDING TONIGHT AND TUESDAY, SEAS IN THE GULF STREAM WILL BE NEAR 9 FEET THIS EVENING AND TONIGHT, SLOWLY DIMINISHING TO 6 FEET ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A GOOD CHANCE OF RIP CURRENTS AGAIN ON TUESDAY AROUND THE TIMES OF LOW TIDE ALONG THE ATLANTIC BEACHES OF SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 5:06 AM EDT | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe | 24 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.